MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 21X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 21X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305166
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Medical device expiration date: unknown.(b)(4).Investigation summary: five photos were provided for evaluation.They showed the packaging and labeling confirming the product and lot# as well as the symptom reported.This lot was produced ten years ago; at that time, the expiration date was not required to print it on the labels.The customer has an expired product.Based on the investigation carried out, and the photo sample analysis, the reported symptom is confirmed.It is recommended that hypodermic marketing informs the customer that they have expired products.The batch history review could not be completed as this lot was produced ten years ago.According to our procedure, the records are kept for seven years.Complaints received for this device and reported condition would continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for the identification of emerging trends.Investigation conclusion: this is the 1st complaint for lot #1013558 for this type of defect or symptom.Batch record review was not possible to be performed., per procedure the records are kept for 7 years.This lot was produced 10 years ago.Based on the investigation carried out and with the photo sample analysis the symptom reported by the customer is confirmed.It is recommend that hypodermic marketing informs the customer they have expired product.Root cause description: the customer has expired product.Rationale: capa not required at this time.A review of the applicable fmea/eura (peura(b)(4) indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
It was reported that 5 needles 21 x 1-1/4 rb were missing an expiration date.The following information was provided by the initial reporter: "no physical expiry date pre-printed on the carton boxes.".

Brand Name
NEEDLE 21X1-1/4 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10412993
Report Number1911916-2020-00741
Device Sequence Number2392381
Product Code FMI
UDI-Device Identifier30382903051664
UDI-Public30382903051664
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305166
Device Catalogue Number305166
Device Lot Number1013558
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;